Delaware, 2014

Strong Wind in Delaware, November 2, 2014

November 2, 2014 · NWS PHI · 3 events in 3 counties and zones

An intense low pressure that passed east of the Delmarva Peninsula overnight on the 1st combined with an approaching high pressure system to extend strong winds throughout the rest of Delaware during the morning of the 2nd. Peak wind gusts averaged 45 to 50 mph and knocked down weak trees, tree limbs and wires and caused isolated power outages.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An intense low pressure that passed east of the Delmarva Peninsula overnight on the 1st combined with an approaching high pressure system to extend strong winds throughout the rest of Delaware during the morning of the 2nd. Peak wind gusts averaged 45 to 50 mph and knocked down weak trees, tree limbs and wires and caused isolated power outages. The tree limb damage was exacerbated by many trees still having leaves as October was unseasonably warm. Delmarva Power and Light reported about 1,600 of its customers lost power in New Castle County.

Peak wind gusts included 49 mph in Smyrna (Kent County), 48 mph in Ellendale (Sussex County) and 45 mph in Dover (Kent County) and the New Castle County Airport. A developing low pressure over the Carolinas moved offshore on the morning of November 1st. As it passed east of Cape Hatteras, North Carolina during the early evening of November 1st, the pressure gradient (difference) between it and a high pressure system in the Mississippi Valley started to increase and winds became stronger. They became stronger along the Delaware coast first and the strong winds then spread inland. This pressure difference maximized during the morning of the 2nd. At 7 a.m. EST on November 2nd, the low pressure system was well east of the New Jersey coast and as it reached the coastal waters east of Massachusetts that afternoon, strong winds ceased across Delaware (Please look at a separate stormdata entry for coastal Sussex County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 1, 8:38 PM EST, 6 hours 22 minutes earlier.

Area forecast discussion, Nov 1, 8:38 PM EST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
938 PM EDT SAT NOV 1 2014

.SYNOPSIS...
LOW PRESSURE EAST OF THE DELMARVA PENINSULA WILL INTENSIFY NORTHEASTWARD
INTO THE CANADIAN MARITIMES SUNDAY NIGHT. HIGH PRESSURE WILL LODGE OVER
THE CAROLINAS MONDAY AND TUESDAY BEFORE SLIPPING OUT TO SEA WEDNESDAY.
LOW PRESSURE AND A COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY.
HIGH PRESSURE WILL MOVE IN FROM THE SOUTHWEST ON FRIDAY INTO EARLY
NEXT WEEKEND.

&&

.NEAR TERM /THROUGH SUNDAY/...
COASTAL FLOOD ADVISORY VERIFIED OCEAN COUNTY SOUTH WITH GREATEST
INUNDATION DEPARTURE OVER COASTAL SUSSEX COUNTY DELAWARE (.36 FT
OVER THE MINOR THRESHOLD).

DITTO OR SLIGHTLY WORSE EXPECTED TOMORROW MORNING. THE NEW ADVISORY
CONTINUES BUT STILL EXCLUDES MONMOUTH AND MIDDLESEX COUNTIES. WE
ARE REVIEWING TRENDS AND AT 11 PM MAY NEED TO ADD SANDY HOOK.

FOR NOW...WE STILL DONT THINK THE CRITERIA THRESHOLD WILL BE REACHED
THERE. SANDY HOOK FELL SHORT OF CRITERIA THIS AFTERNOON BY HALF A FOOT.

THE ADVISORY UPDATES AROUND 945 PM.

MEANWHILE...INCREASED POPS OVERNIGHT MUCH OF EASTERN NJ INTO
COASTAL DELAWARE AS THE BIG SYSTEM ALOFT ORGANIZES AND SWEEPS
BANDS OF RAIN SOUTHWESTWARD ALONG THE COAST.

ADDED A SMALL CHC OF FLURRIES TO THE POCONOS AFTER MIDNIGHT.

AS THE LOW PRESSURE SYSTEM DEEPENS OFF THE COAST, THE CAA ALOFT WILL
INCREASE THROUGH THE NIGHT. THIS IN COMBINATION WITH A STRONG ENOUGH
WIND FIELD AND ALSO A TIGHT PRESSURE GRADIENT WILL RESULT IN AT
LEAST BRISK CONDITIONS. THE FORECAST SOUNDINGS SHOW ENOUGH DOWNWARD
TRANSFER, ALTHOUGH THE NEAR-SURFACE THERMAL PROFILE MAY RESULT IN
A DROP OFF IN THE GUSTS AT TIMES FOR SOME AREAS. EITHER WAY, WIND
CHILLS WILL COME INTO PLAY AS THE AIRMASS GETS COLDER. IN ADDITION

AS FOR LOW TEMPERATURES, RAISED A COUPLE OF MORE DEGREES OVERNIGHT.
TOO MUCH MIXING AND CLOUD COVER.

&&

.SHORT TERM / SUNDAY THROUGH 6 AM SUNDAY/...
A DEEP UPPER-LEVEL TROUGH WILL BE SWINGING TO OUR EAST DURING
SUNDAY. THIS WILL DRIVE AN INTENSE SURFACE LOW INTO THE CANADIAN
MARITIMES. AS THIS OCCURS, HIGH PRESSURE IS FORECAST TO BUILD INTO
THE OHIO VALLEY. THE DIFFERENCE BETWEEN THIS HIGH AND THE INTENSE
SURFACE LOW WILL RESULT IN A TIGHT PRESSURE GRADIENT ACROSS OUR AREA.

THE MODEL GUIDANCE GENERALLY SHOWS 35-40 KNOTS OF WIND AT 925 MB. AN
EXAMINATION OF THE FORECAST SOUNDINGS SHOW THE LOW-LEVEL LAPSE
RATES STEEPENING SOME AS SURFACE HEATING OCCURS. THIS WILL ALLOW FOR
DEEPER MIXING AND BASED ON THE FORECAST SOUNDINGS THERE IS ABOUT 35
KNOTS AT THE TOP OF THE MIXING LAYER. THIS PLACES THE GUSTS JUST BELOW
WIND ADVISORY CRITERIA. WHILE THERE COULD BE SOME GUSTS THAT NEAR
OR JUST GET TO ADVISORY CRITERIA, THIS LOOKS LOCALIZED. THIS MAY
OCCUR ALONG THE COASTAL AREAS, AND ESPECIALLY AROUND THE MOUTH OF
DELAWARE BAY DUE TO A FUNNELING EFFECT. OVERALL, WE CARRIED GUSTS
AS HIGH AS 40-45 MPH AND IF GUSTS LOOK TO BE HIGHER THEN A WIND
ADVISORY MAY BE NEEDED.

THE FORECAST SOUNDINGS IN GENERAL SHOW MOISTURE REMAINING TO START,
BUT THEN SOME FAIRLY QUICK DRYING TAKES PLACE AS A MUCH DRIER
AIRMASS ADVECTS IN. THERE COULD BE SOME STRATOCUMULUS AROUND IN
COMBINATION WITH SURFACE HEATING AND CAA /PLUS PERHAPS SOME EASTERN
GREAT LAKES RESPONSE WITH A TRAJECTORY TOWARD OUR NORTHWEST ZONES/.
OVERALL THOUGH, A DECENT AMOUNT OF SUNSHINE SHOULD OCCUR ACROSS MUCH
OF THE AREA AS THE DAY WEARS ON. THE COMBINATION OF THE GUSTY WINDS
AND CHILLY AIR TEMPERATURES WILL ADD TO LOWERED WIND CHILL VALUES.
DESPITE THE CYCLONIC FLOW, THE DRIER AIR SHOULD RESULT IN NO
PRECIPITATION.

AS FOR HIGH TEMPERATURES, WE TOOK A NAM/GFS BLEND BUT THEN ADJUSTED
THESE DOWN A LITTLE FOR SEVERAL AREAS GIVEN THE CAA.

&&

.LONG TERM /SUNDAY THROUGH SATURDAY/...
HIGHLIGHTS...

* NORTHWEST WINDS GRADUALLY DIMINISH ON MONDAY.
* WARM FRONT MOVES THROUGH ON TUESDAY...MARKING THE BEGINNING
  OF MAX TEMPS SEVERAL DEGREES ABOVE NORMAL THROUGH WEDNESDAY.
* COLD FRONT MOVES THROUGH SOMETIME THURSDAY WITH A CHANCE OF PRECIP.
* GRADUALLY IMPROVING WEATHER WITH MORE SEASONABLE TEMPS THEREAFTER.

OVERVIEW...

A CLOSED MID-LEVEL LOW WILL MOVE INTO THE CANADIAN MARITIMES EARLY
MONDAY FOLLOWED BY A MID-LEVEL RIDGE CRESTING OVER THE REGION ON
TUESDAY. THE FLOW BECOMES MORE ZONAL BY MID-WEEK AND THIS IS WHERE
MODELS DIVERGE IN HANDLING SHORTWAVE ENERGY ACROSS THE SOUTHERN
PROVINCES OF CANADA. THIS WILL IMPACT THE SENSIBLE WEATHER DETAILS
IN THE WEDNESDAY THROUGH FRIDAY TIMEFRAME. MODEL DIFFERENCES ARE
APPARENT WITH THE PLACEMENT OF A MID-LEVEL TROUGH INVOF THE SOUTHERN
TIP OF HUDSONS BAY /MEAN POSITION/ IN THE D+4 THRU D+6 PERIOD...
THIS IS CAPTURED WELL BY ENSEMBLE MID-LEVEL HEIGHT FIELD MEAN AND
SPREAD...WITH BOTH THE GEFS AND ECENS MEANS SIMILAR IN THIS
TIMEFRAME.

GIVEN THIS IS D+5 AND D+6 /SHORTWAVE ENERGY IS STILL OVER THE EPAC/
MODEL SOLUTIONS WILL VARY. A MORE PROGRESSIVE SOLUTION /PERHAPS
THE LATEST GFS BUT IT/S STILL TO EARLY/ MAY BE IN ORDER DUE TO A
PROJECTED SHIFT IN THE NAO FROM NEGATIVE TO POSITIVE EARLY THIS
UPCOMING WEEK. AT THIS POINT...A LEAD SHORT-WAVE IS EXPECTED MOVE
ACROSS THE SOUTHERN TIP OF HUDSONS BAY WEDNESDAY FOLLOWED BY A
SECOND AND MORE VIGOROUS SHORTWAVE DIGGING OVER THE GREAT LAKES ON
THURSDAY. THE LEAD SHORT-WAVE WILL CAUSE A WEAK COLD FRONT TO MOVE
ACROSS THE US-CANADIAN BORDER...BUT IT REMAINS TO BE SEEN WHETHER OR
NOT IT MAKES IT THIS FAR SOUTH. THE SECOND SHORTWAVE WILL LEAD TO A
MORE CERTAIN COLD FRONTAL PASSAGE...MOST LIKELY ON THURSDAY.

THE POSITIVE NAO WILL ENCOURAGE BUILDING HEIGHTS ACROSS THE ERN
CONUS...WHICH COULD LEAD TO UNSEASONABLY MAX TEMPS BY MID-WEEK.

DAILIES...

MONDAY...DEPARTING OCEAN LOW OVER THE CANADIAN MARITIMES AND HIGH
PRESSURE MOVING INTO THE OHIO VALLEY WILL LEAD TO A RATHER STRONG
PRESSURE GRADIENT...ESPECIALLY THE FIRST HALF OF THE DAY. BUFKIT
SOUNDINGS SHOW POTENTIAL MOMENTUM TRANSFER TO 950 HPA WHERE
NORTHWEST WINDS PEAK AROUND 25 KNOTS...SO GUSTS TO THIS MAGNITUDE
ARE POSSIBLE EARLY IN THE DAY...WITH WINDS SLOWLY SUBSIDING.

TUESDAY...MID-LEVEL RIDGE CRESTS CRESTS OVER THE REGION IN CONCERT
WITH HIGH PRESSURE MOVING OFFSHORE...WHICH SHOULD ALLOW A WARMFRONT
TO MOVE THROUGH THE AREA. MODELS INDICATE A THIN RIBBON OF MOISTURE
ASSOCIATED WITH THE WARM FRONT BUT THERE IS NOT SUFFICIENT LIFT TO
SUPPORT PRECIP. MAX TEMPS WILL BE SEVERAL DEGREES ABOVE NORMAL.

WEDNESDAY...MODEL DISAGREEMENT WITH THE HANDLING OF A LEAD SHORTWAVE
LEADS TO UNCERTAINTY AS TO WHETHER OR NOT A WEAK COLD FRONT CROSSES
THE REGION. MODELS INDICATE ANOTHER THIN RIBBON OF MOISTURE CROSSING
THE AREA...BUT AT THIS TIME...THE BEST DYNAMICS REMAIN TO THE NORTH.
SOME MODELS TRY TO GENERATE VERY LIGHT QPF...BUT KEPT FORECAST DRY...
AS THIS IS HIGHLY UNCERTAIN. MAX TEMPS WILL AGAIN BE SEVERAL DEGREES
ABOVE NORMAL.

THURSDAY...A COLD FRONT IS PROJECTED TO MOVE THROUGH THURSDAY OR
THURSDAY NIGHT. AS SHORTWAVE ENERGY ROUNDS THE BASE OF THE TROUGH
A SECONDARY AREA OF LOW PRESSURE IS LIKELY TO FORM INVOF THE
COAST...AND THIS MAY BE ABLE TO TAP SOME COLDER AIR ACCORDING TO
THE EURO. THERE IS A MUCH BETTER CHANCE OF PRECIP WITH THIS
FEATURE AS THE DYNAMICS ARE MUCH STRONGER AND IT IS ABLE TO TAP
SOME GULF MOISTURE.

FRIDAY AND SATURDAY...LOW PRESSURE DEPARTS AND HIGH PRESSURE MOVES
IN SO GRADUALLY IMPROVING WEATHER IS EXPECTED...ALONG WITH MAX TEMPS
CLOSER TO SEASONABLE LEVELS.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...VFR CEILINGS OVERALL AOA 4000 FT EXCEPT MVFR CIGS ALONG
THE COAST IN THE RAIN. NORTH WINDS 10-20 KNOTS WITH GUSTS UP TO 30
KNOTS. SHOWERS SHOULD OCCUR AT KACY AND POSSIBLY KTTN/KMIV AS WELL.

SUNDAY...VFR BKN CIGS AOA 8000 FT IN THE MORNING BECOMING SCT CLOUDS
AOA 4500 FT MIDDAY. POSSIBLE LEFTOVER SPRINKLES AND MVFR CIGS VCNTY
KACY AND KMIV AT 12Z. NORTHWESTERLY WINDS NEAR 20 KNOTS WITH GUSTS
35 TO 40 KNOTS AT TIMES...ESPECIALLY 15Z-21Z.

OUTLOOK...
EXPECT MAINLY VFR CONDITIONS EXCEPT MVFR POSSIBLE IN LOW CLOUDS WITH
THE PASSAGE OF A WARM FRONT TUESDAY AND SHRA WITH THE APPROACH OF A
COLD FRONT ON THURSDAY.

&&

.MARINE...
GALE WARNING CONTINUES THROUGH SUNDAY EVENING FOR ALL OUR WATERS.
NORTH WINDS ARE INCREASING AGAIN...ESPECIALLY OVER WATER.

FROM THIS AFTERNOONS DISCUSSION BELOW...

LOW PRESSURE OFFSHORE WILL STRENGTHEN AS IT TRACKS TO THE NORTHEAST
TONIGHT AND SUNDAY. DESPITE THIS SYSTEM MOVING AWAY FROM OUR AREA, A
TIGHTENING PRESSURE GRADIENT WILL RESULT IN THE CONTINUATION OF
STRONG WINDS. THE WINDS SHOULD INCREASE TONIGHT AND SUNDAY AS THE
CAA STRENGTHENS SOME ON THE BACKSIDE OF THE DEEPENING STORM SYSTEM.
THE FORECAST SOUNDINGS SHOW PLENTY OF LOW-LEVEL MIXING WITH GUSTS
TOPPING OUT RIGHT AROUND 40 KNOTS THROUGH SUNDAY. SOME FUNNELING
DOWN DELAWARE BAY SHOULD OCCUR AS THE FLOW TURNS MORE FROM THE
NORTHWEST, THEREFORE LOCALLY STRONGER WINDS CAN OCCUR AT TIMES NEAR
THE MOUTH OF THE BAY. THE SEAS ON THE OCEAN OF 7-14 FEET SHOULD
SUBSIDE LATE SUNDAY AS THE STRONG OFFSHORE FLOW PUSHES THE LARGER
SETS AWAY FROM THE COAST. THE DELAWARE BAY SEAS SHOULD BE 3-6 FEET.

OUTLOOK...
SCA MAY BE NEEDED ON MONDAY FOR GRADUALLY SUBSIDING WINDS AND SEAS
AND AGAIN ON THURSDAY WITH THE APPROACH OF A COLD FRONT.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES TODAY REMAINED BELOW MINOR THRESHOLD AT SANDY HOOK...
NUDGED THE MINOR THRESHOLD FOR ATLANTIC CITY AND CAPE MAY AND
EXCEEDED BY .36 FT AT LEWES. GFS ETSS GUIDANCE HAS BEEN
CONSISTENTLY TOO HIGH FOR THIS EVENT.

HOWEVER...DEPARTURES HAVE BEEN INCREASING SINCE ABOUT 2 PM EDT (18Z/1).
WE'LL WATCH THE TRENDS...DO AN HOUSE CHECK AND UPDATE THE ADVISORY
INFORMATION AROUND 945 PM.

STRONGER AND SLIGHTLY MORE WESTERLY WINDS OF NORTH SHOULD LESSEN
THE RISK OF ANOTHER EPISODE OCCURRING SUNDAY AFTERNOON WHEN WIND
GUSTS SHOULD BE TAKING CENTER STAGE.

NO TIDAL INUNDATION PROBLEMS ARE EXPECTED ALONG CHESAPEAKE BAY
AFFECTING THE MIDDLE AND UPPER PORTIONS OF THE MARYLAND EASTERN
SHORE.

&&

.CLIMATE...
MONTHLY CLM'S FOR OCTOBER WERE RUN THIS MORNING AROUND 910 AM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY FROM 2 AM TO 8 AM EST SUNDAY FOR NJZ020-
     022>027.
DE...COASTAL FLOOD ADVISORY FROM 2 AM TO 8 AM EST SUNDAY FOR DEZ003-
     004.
MD...NONE.
MARINE...GALE WARNING UNTIL MIDNIGHT EST SUNDAY NIGHT FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...FRANCK
NEAR TERM...DRAG  937
SHORT TERM...DRAG/GORSE 937
LONG TERM...FRANCK
AVIATION...DRAG/FRANCK 937
MARINE...DRAG/FRANCK/GORSE 937
TIDES/COASTAL FLOODING...937
CLIMATE...
Hazardous weather outlook, Nov 1, 6:01 PM EST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
701 PM EDT SAT NOV 1 2014

DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-015>019-021-PAZ054-
055-060>062-070-071-101>106-022315-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
701 PM EDT SAT NOV 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NORTHWEST WINDS WILL GUST 40 TO 45 MPH DURING THE DAY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-NJZ020-022>027-022315-
INLAND SUSSEX-DELAWARE BEACHES-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
701 PM EDT SAT NOV 1 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

NORTH WINDS MAY GUST TO 40 MPH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

NORTHWEST WINDS WILL GUST 40 TO 45 MPH DURING THE DAY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012>014-022315-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
701 PM EDT SAT NOV 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
NORTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NORTH WINDS MAY GUST TO 40 MPH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NORTHWEST WINDS WILL GUST 40 TO 45 MPH DURING THE DAY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-022315-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
701 PM EDT SAT NOV 1 2014

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 strong wind. Local standard time, as filed.

Strong Wind, Inland Sussex

When
November 2, 3:00 AM EST to 1:00 PM EST
Where
Inland Sussex forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$3,000
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Kent

When
November 2, 9:00 AM EST to 12:00 PM EST
Where
Kent forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Strong Wind, New Castle

When
November 2, 9:00 AM EST to 12:00 PM EST
Where
New Castle forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2014Every state in 2014This day in weather historyWarnings in Delaware, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 545783, 545784, 545785.